What causes sore throat and heart palpitations when suffering from hypothyroidism?
User rating for this question
I recently went to the ER for a sore throat, heavy chest and heart palpitations. They ran a bunch of tests and an EKG. Heart was fine but TSH was 9.9 and free t4 was .90. They told me I was hypothyroid and puts me on meds. (I've had an awful reaction to the meds after only a week and they just changed them. So I'm already on med #2) Anyway--2 days later, my son was found out to have a staph infection in his throat. I find it odd that my numbers were so elevated and I never had any other symptoms of a thyroid condition. With a 9.9 they told me I should basically have been dog tired all the time. Is it possible, I too have a staph infection and was misdiagnosed? Is it possible that a staph infection was unnoticed and that my numbers were elevated because of that? I have no idea what my free t3 was. BTW-- my son didn't have a fever or anything. He recently had strep throat and I though he was having it again and brought him back in. That's when they discovered staph.
Posted Tue, 18 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Minal Mohit 7 hours later
Brief Answer: Primary hypothyroidism is the answer. Detailed Answer: Dear am, m Hi! I understand you are finding it difficult to accept but TSH 9.9 is very clear diagnosis. secondly if hypothyroidism develops over a long period of time symptoms develop so gradually that you may not be able to appreciate them. sore throat was accidental that brought out the diagnosis. sore throat is contagious so it might have spread to your son as well. that explains your situation. start the medicines and let us know how you feel and what are the fresh reports 6 weeks later. Regards!
Follow-up: What causes sore throat and heart palpitations when suffering from hypothyroidism? 10 hours later
Ok, thank you. I have a questions about the meds I have been put on. I was started on Synthroid at 125 mcg. I am 5'4" and weigh 109lbs. I took this medicine as directed, Empty stomach- first thing in the morning and waited to eat or drink anything else for 1 hour. After I started this medicine I began to get heart palpitations ALL THE TIME, got shaky, stomach pains, constant headache that lasted days. I went back to my dr and she switched my medicine after only 1 week to Armour 60mg. Today is only my 2nd day on this medicine and I am experiencing more heart palpitations now than before. My doctor said these are normal but they are VERY SCARY. Can you tell me if I should really be getting these side effects? If so, when I can expect them to subside. I used to be someone who could exercise daily. Since I've started meds, I can't. My heart is always having palpitations, my body is sore and achy (more my back than anything else) and in general I feel worse than I did before I was diagnosed. Any advice on this?
Answered by Dr. Minal Mohit 12 hours later
Brief Answer: Reduce the dose. Detailed Answer: Dear ma'm, hi! reduce the dose of synthroid to 50mcg and then start. as per your body wt you will be requiring somewhere around that. 125 is a very high dose for you to start with. Regards!
Follow-up: What causes sore throat and heart palpitations when suffering from hypothyroidism? 4 days later
I just received more test results back. My Thyroid Pero AB came back at 25 (normal range 0-34) What does this mean? Do I have plain old hypothyroidism or do I have Hashimoto's disease? I ask because have read about iodine treatments for hypothyroidism but that they are XXXXXXX for Hashimoto's. What does this result mean for me?
Answered by Dr. Minal Mohit 16 hours later
Brief Answer: antibody negative. Detailed Answer: Dear Ma'm, Hi! Pero AB is normal, it means , that your thyroid disorder is not autoimmune in nature. it can be infective and may recover after some time . Iodine is no answer to any problem now a days. sufficient iodine intake is provided by iodized salt. Regards!